Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:30 AM in Fibromyalgia
Does anyone use cymbalta for fibro? Please share you experience in helpfulness. Also, if you also took Lyrica in the past (or current) how whould you compare the two in terms of helping with pain/energy thing.


  • Yes, helped with the pain but made me sick so I had to stop taking it. I also couldn't see straight on the medication.

    That's me and if you don't have a similar reaction it was awesome relief from the pain.

    Good Luck
  • I was put on Cymbalta year #1 but that summer kept getting sun poisoning from it. So I quit taking it for the summer. When I tried to get back on it during the Fall (Winter pain is the worst for my fibro and spine issues), it made me horribly depressed. I fought for 14 month to get my body to tolerate it - and it finally worked ! It's a sanity pill for ME - doesn't just improve quality of life...it GIVES me quality of life. I had none before.

    Lyrica makes my cognitively so bad that I forget important things - that could be dangerous. However, it's also a life saver for me and it works without needing to build up in my system. I take it for really horrible spells. It never seemed to work for me until the horrible got more horrible...then wow...what relief.

    If Cymbalta makes you as sick as Cindyx described, make sure you're not taking Ultram (Tramadol) with it. I thought the combo would kill me...and it's on the warning label that some people can't mix the two.

    Hope this helps. If a medication doesn't work one year - don't hesitate to try it again in the future. It may work for you as it has for me.

  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,730
    Horrible, Horrible, Horrible, then as time goes by it gets worse. But that's just one opinion.
    Good luck, Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • I began treating with Cymbalta (now take 60 mg) in March and currently take Lyrica as well (100 mg twice daily). I experienced a significant increase in pain, and a flare-up of my other medical issues (migraines, trigeminal neuralgia pain, neck and shoulder pain)while beginning my treatment on this med and weaning off of Elavil. I also experienced severe nausea, extreme fatigue, loss of appetite, all over muscle aches, memory loss/confusion, difficulty concentrating, blurred vision, dizziness, headaches, dry mouth, and diarrhea/constipation to name a few. After consulting with my primary care physician, she felt that these issues were due to the fact that I discontinued the use of Elavil and was not yet at the therapeutic dose of Cymbalta, and that the side effects should lessen with time as I begin to tolerate the drug. She suggested an increase to the therapeutic dose faster.

    I decided to hold off on increasing the cymbalta dosage and now realize that some of my symptoms seem to be severe side effects of this drug. I hear that weaning off of this medication is worse than adjusting to it...GREAT!

    As for Lyrica, I have taken this med for a over a year now. I experienced swelling of the feet, hands and lower legs. i also had some weight gain. This haas also subsided and i am now considering increaasing the dosage of this med as well...Haven't noticed a huge difference in terms of pain management, does cause some fatigue but hard to say since I'm on so many other meds which have the same side effects...Hopefully this info is useful
  • I took Cymbalta for a short time not for fibro (which I have too) but for depression. I was trying it because a similar medication was causing some unpleasant side effects. The Cymbalta incresed my blood pressure, so I wasnt on it for very long. I ended up returning to the previous medication I was on.
  • My doctor put me on both so they could work together to help my nerve pain. They definitely made a difference, but I do have side effects from them. I am on high dosages on both of them. I had to stop the Cymbalta at one point in order to have a test done and my pain immediately increased, so I know for me that together is the only way it will work.
    It is a change off for me as far as relief so I can walk or side effects. I chose the side effects for me at the moment.
  • been on it a month even though it does not seem to make much impact on my central back pain its been miraculous for the neuropathic pain and rls no side effects thank goodness x x
Sign In or Register to comment.